Missouri, 2021Damaging Wind in Missouri, October 14, 2021
October 14, 2021 · NWS SGF · 1 event in 1 county or zone
An isolated strong to severe storm produced winds that damages the roof of a home.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated strong to severe storm produced winds that damages the roof of a home.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 14, 12:46 PM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Oct 14, 12:46 PM CST, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
146 PM CDT Thu Oct 14 2021
.SHORT TERM...(This evening through Friday)
It was a dark and dreary day over extreme southeast Kansas and the
Missouri Ozarks. Many areas experienced light rain at times, as
temperatures struggled to warm out of the 60s.
For tonight, additional showers are possible, especially during
the evening hours. We can not rule out a thunderstorm or two,
however, instability levels have decreased throughout the day.
It's possible we see a slight increase in cape early Friday
morning across southern Missouri, setting the stage for a few
strong storms. The Storms Prediction Center has a "marginal" risk
outlined for Friday across portions of southern Missouri, and we
plan to stick with that messaging.
Scattered convection will persist Friday morning into the
afternoon hours as an upper level low pressure system finally
approaches from the west. A modest cape-shear combination is
expected on Friday, limiting the frequency of strong to severe
storms.
Friday's convection should exit the region by late afternoon or
early evening. Overnight temperatures Friday night into Saturday
morning will be cool, with readings falling into the upper 30s and
lower 40s.
.LONG TERM...(Saturday through Thursday)
A chilly and dry weekend is on tap as a continental airmass from
the northern Plains spreads across the region. Sunny conditions
are expected on Saturday with most locations warming into the low
60s. West breezes at 5 to 10 mph will continue into Sunday under
sunny skies. Sunday's temperatures could warm to near 70, making
for a nice day for outdoor activities.
A long wave ridge of high pressure translates across the region
Sunday through Tuesday, allowing for beautiful fall conditions.
Southerly winds will increase, bringing back a modified Gulf
airmass. This airmass will be somewhat moisture starved as
southeast trajectories in the western Gulf do not occur until late
Monday into Tuesday. Highs on Monday and Tuesday will warm into
the low 70s. We may need to bump these highs up a bit given the
large ridge overhead.
By Wednesday, our next upper level storm system approaches from
the west, forcing showers and thunderstorms by late afternoon or
through the evening hours. Since moisture will be somewhat
lacking with Wednesday's airmass, it's possible that instability
levels will struggle as well. We're still a few days out, but
these are the preliminary signals we are noticing with
Wednesday's system.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Pilots flying in and out of the southwest Missouri airports will
be dealing with reduced flight conditions over the next 24 hours.
A storm system continues to approach the region from this west,
pulling in Gulf moisture. Low ceilings, precipitation, and reduced
visibilities have resulted from this weather pattern.
These conditions will continue through the afternoon and overnight
hours, as additional showers and isolated thunderstorms are
expected for develop. Therefore, pilots will also need to monitor
radar trends. Severe or robust thunderstorms are not expected.
Surface winds will remain light and variable, although, at times
those winds could persist from the south or southeast.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Cramer
Hazardous weather outlook, Oct 14, 1:45 PM CST, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
245 PM CDT Thu Oct 14 2021
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151945-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
245 PM CDT Thu Oct 14 2021
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Elevated lightning risk.
DISCUSSION...
Showers and isolated thunderstorms will continue this evening and
through the overnight period. No severe weather or flooding is
expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered to numerous thunderstorms are expected on Friday as a
vigorous upper level storm system approaches from the west. A few
of these storms could become strong to severe, containing 50 to 60
mph wind gusts and large hail up to the size of quarters. These
storms are expected to exit the Ozarks region by late Friday
afternoon or early Friday evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Cramer
Thunderstorm Wind, Oregon
- When
- October 14, 5:35 PM CST
- Where
- Oregon County, 3.71 mi N of Thayer to 3.82 mi N of Thayer
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 36.574, -91.555
A stray storm produced wind damage to the roof of a home and damaged some trees along Highway OO.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, October 14 to 15, 2021$90,000 · 2 in hail · 18 events
- Tornado in Michigan, October 14, 2021$40,000 · EF0 · 1 event
- Frost and Freeze in Colorado, October 14 to 15, 20218 events
- Flash Flooding in Texas, October 14, 20216 events
- Marine Thunderstorm Wind in Lake Erie, October 14, 20211 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 989724.